Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 45, NWS Albuquerque, NM

July 26, 2013Bernalillo County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2013, 2:17 AM MDT for Bernalillo County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2013, 2:17 AM MDT (08:17 UTC)
Expired
Jul 26, 2013, 4:15 AM MDT
In force
118 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 22 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WGUS55 KABQ 260817
FFWABQ
NMC001-261015-
/O.NEW.KABQ.FF.W.0045.130726T0817Z-130726T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 AM MDT FRI JUL 26 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 415 AM MDT

* AT 215 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS MOVING SOUTH OVER CENTRAL ALBUQUERQUE. THE HEAVIEST
  RAINFALL FROM EARLIER HAS MOVED OUT OF THE AREA...HOWEVER MORE
  HEAVY RAINFALL IS LIKELY ACROSS THE WARNED AREA. 2 TO 3 INCHES OF
  RAIN HAS ALREADY FALLEN OVER THE AREA...WITH ADDITIONAL AMOUNTS
  BETWEEN ONE QUARTER AND ONE HALF INCH POSSIBLE. SIGNIFICANT 
  FLOODING HAS BEEN OBSERVED ON AREA ROADWAYS AND WITHIN URBAN 
  DRAINAGES OVER THE ALBUQUERQUE EAST SIDE. THIS IS A VERY DANGEROUS
  SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3513 10665 3522 10661 3519 10646 3506 10647
      3507 10663

$$
GUYER
2 follow-up statements
434 
WGUS75 KABQ 260911
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MDT FRI JUL 26 2013

NMC001-261015-
/O.CON.KABQ.FF.W.0045.000000T0000Z-130726T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
311 AM MDT FRI JUL 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM MDT FOR NORTH
CENTRAL BERNALILLO COUNTY...

AT 308 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAINFALL HAS ENDED OVER THE ALBUQUERQUE EAST SIDE. LIGHT TO
MODERATE SHOWERS AND THUNDERSTORMS WILL HOWEVER CONTINUE THROUGH 4 AM.
THE HEAVY RAINFALL FROM EARLY THIS MORNING WILL STILL RESULT IN SOME
SIGNIFICANT STREET FLOODING IN LOW LYING AREAS. THE NORTH DIVERSION
CHANNEL AT THE ALAMEDA BRIDGE RECORDED A PEAK FLOW OF 7120 CUBIC FEET
PER SECOND...WHICH MAY BE A TOP 10 EVENT FOR THE ALBUQUERQUE URBAN
DRAINAGE SYSTEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3513 10665 3522 10661 3519 10646 3506 10647
      3507 10663

$$
GUYER
104 
WGUS75 KABQ 261010 RRA
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 AM MDT FRI JUL 26 2013

NMC001-261020-
/O.EXP.KABQ.FF.W.0045.000000T0000Z-130726T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
410 AM MDT FRI JUL 26 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 415 AM MDT FOR NORTH CENTRAL
BERNALILLO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3513 10665 3522 10661 3519 10646 3506 10647
      3507 10663

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 11:24 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 25, 11:24 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1124 PM MDT THU JUL 25 2013

.AVIATION...
06Z TAF CYCLE
THUNDERSTORMS ARE SCATTERED OVER THE UPPER RIO GRANDE VALLEY AND
INTO THE SOUTHERN SANGRE DE CRISTO AND CENTRAL MOUNTAINS WITH
ANOTHER LINE OF STORMS IN THE EAST CENTRAL PLAINS OF NEW MEXICO.
OUTFLOW BOUNDARIES FROM CURRENT ACTIVITY WILL LIKELY SPAWN
ADDITIONAL CELLS OVER CENTRAL AND NORTH CENTRAL NEW MEXICO INTO
THE EARLY MORNING HOURS. THE TYPICAL HAZARDS WILL ACCOMPANY STORM
DOWNPOURS...INCLUDING REDUCED VISIBILITY AND CEILINGS ALONG WITH
LOCALIZED GUSTY OUTFLOW WINDS. STORMS WILL GENERALLY DRIFT SOUTH
SOUTHEAST...IMPACTING THE EAST CENTRAL TO SOUTHEASTERN PLAINS
BEFORE SUNRISE. STORMS WILL REDEVELOP ON FRIDAY AFTERNOON OVER A
LARGE MAJORITY OF THE FORECAST AREA.

52

.PREV DISCUSSION...321 PM MDT THU JUL 25 2013...
ENHANCED NW TO SE STEERING FLOW IN PLACE ACROSS ROUGHLY
THE NE HALF OF THE FORECAST AREA TODAY RESULTING IN MUCH FASTER
STORM MOTIONS BUT ALSO GREATER STORM ORGANIZATION/STRUCTURE. THE
SW HALF CONTINUES UNDER THE INFLUENCE OF AN UPPER LEVEL COL REGION
BETWEEN TWO HIGH CENTERS...PRIMARY ONE OVER NW AZ AND A SECONDARY
CENTROID WEST OF THE TX BIG BEND REGION. AT LEAST TWO WELL-
DEFINED MESOSCALE CONVECTIVE VORTICES IN THE VICINITY OF OUR
SOUTHERN BORDER REGION BUT HOW THEY WILL MANIFEST THEMSELVES WITHIN
THE NEXT FEW HOURS AS DAYTIME HEATING/INSTABILITY PEAK IS UNCLEAR.
REGION OF VERY FAVORABLE 300-400 MB DEFORMATION IS DEFINITELY
CONTRIBUTING TO AN ACTIVE CROP OVER THE WEST AND A BIT FARTHER
NORTH THAN WHAT MODELS SUGGESTED.

WILL CONTINUE TO FOCUS THE BEST POPS ACROSS THE NC/NE AND
EVENTUALLY EC ZONES AS WELL AS THE WCC/SW. SHORT- WAVE TROUGH
BRUSHING NORTHEAST NEW MEXICO THROUGH THE REMAINDER OF THE
AFTERNOON WILL CONTINUE TO BOOST STORM COVERAGE/INTENSITY THERE
WITH A FEW STRONG/SEVERE STORMS A GOOD BET. SEWD-MOVING AND
GRADUALLY EXPANDING/DEEPENING COLD POOLS WILL LIKELY TOUCH OFF NEW
CONVECTION FARTHER SOUTH...AND THE LATEST HRRR STRONG SUGGESTS A
LARGER CONVECTIVE COMPLEX TAKING SHAPE ACROSS PARTS OF EC PLAINS.
EARLIER EXPANSION OF THE FLASH FLOOD WATCH NOT LOOKING GREAT THUS
FAR...BUT WILL LET RIDE FOR EVENING CREW TO REEVALUATE.

IN WAKE OF THE SUBTLE SHORT-WAVE FEATURE THIS AFTERNOON/EARLY
EVENING... MODELS ADVERTISE A NEW BACKDOOR FRONTAL BOUNDARY TO
SLOWLY MAKE ITS WAY SOUTH AND EVENTUALLY WEST DURING THE DAY
FRIDAY. SOMEWHAT DRIER/MORE STABLE AIR MASS EXPECTED TO LIMIT
CONVECTION ACROSS MUCH OF THE NE/EC PLAINS THOUGH LOW LEVEL UPSLOPE
SHOULD PROVE BENEFICIAL FOR THE EAST SLOPES OF THE SANGRES.
OTHERWISE...UPPER HIGH CENTERED TO OUR NORTHWEST SLOWLY BUILDS OUR
DIRECTION. THOUGH NOT AS ROBUST AS TODAY...A NW TO SE STEERING
FLOW WILL CONTINUE FAVOR THE HIGH PLAINS ON FRIDAY WITH THE
COMBINATION OF DEEPER MOISTURE/VERY WEAK STEERING FLOW FAVORING
THE WC/SW ZONES FOR PERSISTENT FLASH FLOOD THREAT.

THE UPPER HIGH WILL CONTINUE TO PRESS SOUTHWARD INTO THE WEEKEND
AND ESPECIALLY EARLY NEXT WEEK WITH A MARKED TREND TOWARD A DRIER
CONDITIONS BENEATH ENHANCED WEST TO EAST FLOW REGIME. IN OTHER
WORDS THE WESTERLIES LOOK TO RETURN AND STRONGLY SO ACROSS
NORTHERN AREAS OF THE STATE DURING THE EXTENDED.

.FIRE WEATHER...
A FAIRLY DYNAMIC DAY ON TAP AS A SHORTWAVE CAUGHT IN NORTHWEST FLOW
MOVES OVER THE CENTRAL AND SOUTHERN ROCKIES. STORMS HAVE FIRED UP
AHEAD OF THIS SHORTWAVE ACROSS NORTH CENTRAL AND NORTHEAST AREAS.
RESIDUAL MONSOONAL MOISTURE CAUGHT WITHIN A DEFORMATION ZONE OR
LIFTING ZONE IS FOUND ELSEWHERE. STORMS ARE GRADUALLY FIRING UP
WITHIN THIS ZONE. EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY LASTING
THROUGH THE EVENING HOURS.

MODELS HAVE BEEN SHOWING SOME DRYING ACROSS THE NORTHWEST THIRD ON
FRIDAY. A BACK DOOR COLD FRONT WHICH WILL HAVE PUSHED INTO THE
EASTERN PLAINS TONIGHT FOLLOWING THE DISTURBANCE OR SHORTWAVE
PASSAGE WILL PROVIDE THE MAIN FOCUS FOR STORMS DURING THE AFTERNOON
AND EVENING FRIDAY. AS OF RIGHT NOW...THE MAIN FOCUS AREA WILL BE
FOUND ACROSS ZONE 109 EXTENDING NORTHEASTWARD TO THE SANGRE DE
CRISTOS. A MORE STABLE AIRMASS STILL LOOKS TO BE A LIMITER FOR
WETTING THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS DURING THE
AFTERNOON HOURS. OVERALL...COVERAGE LOOKS TO BE SLIGHTLY LESS WITH
SLIGHTLY LESS HUMIDITY VERSUS TODAY.

MODELS ARE CONVERGING ON PLACING THE UPPER HIGH CENTER OVER FAR
SOUTHERN NM AND NORTHERN MEXICO ON SATURDAY. THE STEERING FLOW FOR THE
STORMS WOULD TURN MORE WEST TO EAST AS A RESULT. MOISTURE IS STILL
PLENTIFUL ACROSS ARIZONA SO THIS COULD ACTUALLY RESULT IN AN UPTICK
IN SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON/EVENING. THIS
INCLUDES THE ENTIRE EASTERN PLAINS DUE TO STEERING FLOW
CONSIDERATIONS. WETTING RAIN AND ABUNDANT CLOUD COVER WITH AN UPTICK
IN HUMIDITY IS A PRETTY GOOD BET.

THE CENTER OF THE UPPER HIGH SHOULD REMAIN OVER NORTHERN MEXICO ON
SUNDAY. BY THIS POINT...A FAIRLY STRONG SURFACE LOW FOR THIS TIME OF
YEAR IS EXPECTED TO DEVELOP TO THE LEE OF THE CENTRAL MOUNTAINS AND
THE WESTERLY FLOW ALOFT SHOULD ALSO INCREASE SOME. MODELS VARY
SOMEWHAT ON THE STRENGTH BUT THEY STILL POINT TOWARDS A DRIER
WESTERLY FLOW. BY THIS POINT...ARIZONA IS EXPECTED TO SEE A DOWNTURN
IN MOISTURE VALUES THUS DRIER AIR SHOULD EVENTUALLY ENTRAIN ACROSS
NEW MEXICO AS A RESULT. THIS WILL NOT TOTALLY ELIMINATE THUNDERSTORM
DEVELOPMENT BUT WOULD REDUCE THE COVERAGE AND WETTING RAIN FOOTPRINT
SOME. THE GFS AND ECMWF MODELS PAINT THE MAIN FOCUS AREA FOR WETTING
RAIN ACROSS THE NORTHERN TIER OF THE STATE AND SPECIALLY ACROSS
NORTH CENTRAL AND NORTHEAST AREAS. DID BUMP UP WIND SPEEDS WHICH
LOOK MORE LIKE MID JUNE SO WILL CONTINUE TO MONITOR THIS SCENARIO.

THE LATEST GFS AND ECMWF PAINT A FURTHER REDUCTION IN SHOWER AND
THUNDERSTORM COVERAGE ON MONDAY AS DRIER AIR INFILTRATES THE STATE
FROM THE WEST. MODELS ARE VERY BULLISH ON PAINTING VERY LITTLE
CONVECTION SO WILL BE INTERESTING TO SEE WHAT TURNS OUT. EITHER
WAY...EXPECTING DRIER AND WARMER CONDITIONS EARLY NEXT WEEK. AS THE
WEEK PROGRESSES...EXPECTING SOME SORT OF MOISTURE SEEPAGE AS THE
UPPER HIGH TRIES TO BUILD NORTHWARD AND PERHAPS EASTWARD. THE SEEPAGE WOULD
MOST LIKELY COME ALONG THE CONTINENTAL DIVIDE AS WELL AS VIA A WIND
SHIFT ACROSS THE NORTHEAST. EITHER WAY...WETTING THUNDERSTORMS LOOK
TO BE MORE ON THE MINIMAL KIND THROUGH THE EARLIER HALF OF NEXT
WEEK. PERHAPS INCREASING A BIT MORE THE LATTER HALF OF NEXT WEEK IF
THE HIGH SHIFTS OVER TEXAS. SOME OF THE MODELS ARE SHOWING THIS
TREND. IT SHOULD BE POINTED OUT THAT A 3 TO 4 DAY DOWNTREND IN
WETTING THUNDERSTORMS TYPICALLY OCCURS DURING THE MONSOON MOST YEARS
SO NOTHING TOO OUT OF THE ORDINARY BUT WILL KEEP AN EYE ON
SIGNIFICANT TRENDS...WHETHER THEY BE MOISTENING OR DRYING AS WE GO
FORWARD.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 25, 3:41 PM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT THU JUL 25 2013

NMZ501>540-262145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
341 PM MDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE EVENING FOR AREAS
GENERALLY SOUTH OF INTERSTATE 40 WHERE LOCALLY HEAVY RAINFALL
FROM SLOW-MOVING THUNDERSTORMS ARE EXPECTED. THE THREAT FOR
FLASH FLOODING WILL BE ESPECIALLY HIGH OVER THE UPPER GILA REGION
AND MUCH OF SOCORRO AND LINCOLN COUNTIES WHERE HEAVY RAINFALL THE
PAST 24 HOURS HAS RESULTED IN FAVORABLE ANTECEDENT CONDITIONS.
ADDITIONALLY...A FEW STRONG TO SEVERE STORMS MAY BE ENCOUNTERED
OVER THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN FRIDAY THROUGH WEDNESDAY
ACROSS MAINLY CENTRAL AND WESTERN NEW MEXICO. LOCALIZED AREAS OF
FLASH FLOODING WILL REMAIN A POSSIBILITY....ESPECIALLY FOR RECENTLY
BURNED FORESTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

41

In the hours before

Local storm report, Jul 26, 1:18 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 AM MDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             3 NE ALBUQUERQUE        35.15N 106.59W
07/26/2013  E0.75 INCH       BERNALILLO         NM   TRAINED SPOTTER

            SAN PEDRO AND MONTGOMERY

&&

EVENT NUMBER ABQ1301247

44
Special weather statement, Jul 26, 1:23 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 AM MDT FRI JUL 26 2013

NMZ519-260745-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
123 AM MDT FRI JUL 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY THROUGH
145 AM MDT...

AT 118 AM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER
NORTHEAST ALBUQUERQUE...MOVING SOUTH AT 10 MPH.

AT 115 AM A SPOTTER REPORTED HAIL THE DIAMETER OF PENNIES PILING UP
AT THE INTERSECTION OF SAN PEDRO AND MONTGOMERY.  AROUND A FOOT AND
A HALF OF WATER WAS ALSO OBSERVED AT THE INTERSECTION OF MONTGOMERY
AND WYOMING WITH MINOR FLOODING OVERTOPPING STREET CURBS. THE STORM
HAS ALREADY PRODUCED 1 TO 2 INCHES OF RAIN IN NORTHEST ALBUQUERQUE
WITH LOCALLY HEAVIER AMOUNTS. FREQUENT DANGEROUS LIGHTNING IS ALSO
EXPECTED.

AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 160 AND 169...
  INTERSTATE 25 BETWEEN MILE MARKERS 221 AND 230...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3504 10646 3500 10656 3502 10666 3515 10662
      3516 10652
TIME...MOT...LOC 0721Z 354DEG 9KT 3511 10658

44
Local storm report, Jul 26, 1:53 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
153 AM MDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      BERNALILLO              35.32N 106.56W
07/26/2013                   SANDOVAL           NM   TRAINED SPOTTER

            ONE RESIDENCE FLOODED IN BERNALILLO.

&&

EVENT NUMBER ABQ1301248

SHOEMAKE
Local storm report, Jul 26, 1:55 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 AM MDT FRI JUL 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      1 N BERNALILLO          35.33N 106.56W
07/26/2013                   SANDOVAL           NM   TRAINED SPOTTER

            THREE RESIDENCES FLOODED.

&&

EVENT NUMBER ABQ1301249

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:56 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 25, 7:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Jul 25, 7:48 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jul 25, 8:03 PM MDTFlash Flood WarningABQGuadalupe, San Miguel, Torrance117 min
Jul 25, 10:16 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel119 min
Jul 25, 10:49 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, Santa Fe, Taos116 min
Jul 25, 11:14 PM MDTFlash Flood WarningABQQuay, San Miguel2 hr
Jul 25, 11:37 PM MDTFlash Flood WarningABQBernalillo, Sandoval113 min
Jul 26, 12:01 AM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe119 min
Jul 26, 12:16 AM MDTFlash Flood WarningABQBernalillo119 min
Jul 26, 12:31 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt, San Miguel3 hr
Jul 26, 1:19 AM MDTAreal Flood AdvisoryABQSandoval116 min
Jul 26, 1:23 AM MDTFlash Flood WarningABQBernalillo, Sandoval3 hr
Jul 26, 1:23 AM MDTSpecial Weather StatementABQBernalillo22 min
Jul 26, 1:49 AM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia116 min
Jul 26, 2:14 AM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 26, 5:00 AM MDTFlash Flood WatchABQ17 hr
Jul 26, 11:23 AM MDTAreal Flood AdvisoryABQLincoln112 min
Jul 26, 12:10 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 26, 12:47 PM MDTAreal Flood AdvisoryABQCatron118 min
Jul 26, 1:47 PM MDTFlash Flood WarningABQCatron3 hr
Jul 26, 2:17 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley118 min
Jul 26, 2:29 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr
Jul 26, 2:34 PM MDTSpecial Weather StatementABQCatron26 min
Jul 26, 3:28 PM MDTSpecial Weather StatementABQ47 min
Jul 26, 3:39 PM MDTSpecial Weather StatementABQSanta Fe51 min
Jul 26, 4:31 PM MDTAreal Flood AdvisoryABQCibola, McKinley119 min
Jul 26, 4:44 PM MDTAreal Flood AdvisoryABQCatron5 hr
Jul 26, 4:51 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 26, 5:37 PM MDTSpecial Weather StatementABQSanta Fe38 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.